MAUDE Adverse Event Report: XTANT MEDICAL IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL IRIX-C CERVICAL INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T066-0213
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned screw removal instrument showed an instrument with repeated use, as identified by surface scratches and worn laser markings.The distal tip of the screw removal instrument was fractured and twisted in a manner that indicates it was being rotated counterclockwise when the malfunction occurred.A functionality assessment could not be performed due to the damaged condition of the returned complaint instrument, which was removed from distributable inventory.A dhr review was performed for the returned complaint lot and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since (b)(6) 2014.The distal tip of a screw removal instrument could fracture if the shaft of the instrument was rotated without the sleeve of the instrument appropriately rotated to allow for the implant screw to pass by the locking arm of the implant.If the sleeve of the screw removal instrument is not appropriately rotated to allow the implant screw to pass, the applied rotational force may be concentrated on the distal tip and could result in an instrument malfunction.There have not been any other complaints of similar nature received in the past 12 months.The company will continue to monitor this instrument for complaints from the field.
 
Event or Problem Description
The company received notification on (b)(6) 2021 for an instrument malfunction that occurred during an acdf procedure on (b)(6) 2021.The complainant reported that while a surgeon was removing a system screw, the distal tip of a screw removal instrument fractured.There were no deficiencies identified with the system implant or screw.The screw was removed because the neuromonitoring machine identified a loss in mep signals and the surgeon wanted to confirm that there was no obstruction to the spinal cord.There were no known patient complications or delay in treatment associated with this complaint investigation.This report is associated with mdr 3005031160-2021-00006.

Brand Name
IRIX-C CERVICAL INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL
664 cruiser lane
belgrade MT 59714
MDR Report Key11760706
Report Number3005031160-2021-00005
Device Sequence Number4492285
Product Code OVE
UDI-Device IdentifierM697T06602131
UDI-PublicM697T06602131
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162944
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT066-0213
Device Lot Number2975-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2021
Initial Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR